Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » How to get rid of the taste?


09-20-2011, 04:07 PM   #1
LindaS
Senior Member
 
LindaS's Avatar
 
Join Date: Jul 2011
Location: Minnesota

My Support Groups:
How to get rid of the taste?

Every week when I inject my methotrexate, I have the most disgusting taste in my mouth for about 2 days. It is like a chemical taste, as I imagine a battery might taste. Is there any way to get rid of it? I've tried mouthwash, brushing my teeth, sucking a lifesaver, chewing mints and so far nothing seems to work. Does anyone have a good idea for getting rid of this disgusting taste? Thanks!
__________________
Crohn's Sucks!
09-20-2011, 04:08 PM   #2
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
I've never taken Methotrexate but when I got this from Flagyl I just ate Starburst. Not exactly good for you.
09-20-2011, 04:54 PM   #3
Lydia
Senior Member
 
Join Date: Mar 2010
Its hard to get rid of because its coming from inside your body, inside your bloodstream. I can taste things that are injected into me sometimes too. Sometimes I can taste the plastic in the IV bag when they start the IV. I dont think there is much you can do about it.
09-29-2011, 06:43 PM   #4
tflock
 
Join Date: Sep 2010
Location: Mooresville, Indiana

My Support Groups:
yeah i get this really weird feeling the day after I inject. I feel this terrible feeling of nausea and this bad taste in my mouth. I think it is almost psychological at this state for me though. The feeling goes away about 2 days after the injection. I didnt notice anything at first, but after about the last 3 injections I have noticed this starting to happen. I dont know why this happens, maybe because methotrexate is chemotherapy after all and that can bring upon numerous side effects.
09-29-2011, 10:21 PM   #5
Grumbletum
Senior Member
 
Grumbletum's Avatar
 
Join Date: Dec 2010
Location: Western Isles, United Kingdom

My Support Groups:
I've had a funny taste in my mouth since my first Remi infusion two weeks ago. It's weird: kind of sweet. Can't seem to shake it either.
__________________
Dx Crohn's terminal ileum April 2011
Ileocaecal resection & partial cystectomy Sept 2012
3.5 years happy remission, in mild flare since Feb 2016 with related Portal Vein Thrombosis

Previous: Prednisolone, Mesren, Omeprazole, Infliximab, Azathioprine
Current: Pentasa, Librax, Warfarin
Helen x
10-04-2011, 11:10 AM   #6
tiloah
Senior Member
 
tiloah's Avatar
 
Join Date: Jun 2010
Location: Seattle, Washington

My Support Groups:
Its hard to get rid of because its coming from inside your body, inside your bloodstream. I can taste things that are injected into me sometimes too. Sometimes I can taste the plastic in the IV bag when they start the IV. I dont think there is much you can do about it.
When I was in the hospital a few seconds after I'd press my pain button I'd get this weird plasticy taste in my mouth. Maybe it was the syringe flavor?

The worst is the saline. Makes your mouth taste like you're at the beach. Blech.
10-04-2011, 02:07 PM   #7
Lydia
Senior Member
 
Join Date: Mar 2010
When I was in the hospital a few seconds after I'd press my pain button I'd get this weird plasticy taste in my mouth. Maybe it was the syringe flavor?

The worst is the saline. Makes your mouth taste like you're at the beach. Blech.
Chemicals from plastic are known for leaching into fluids. I tried to ask for phthalate free IV bags for remicade infusions but my hospital did not have any. So many yucky chemicals in plastic.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » How to get rid of the taste?
Thread Tools


All times are GMT -5. The time now is 06:29 PM.
Copyright 2006-2017 Crohnsforum.com